MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD VERSAPORT PLUS; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

DAVIS & GECK CARIBE LTD VERSAPORT PLUS; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number NB12STF
Medical Device Problem Codes Detachment Of Device Component (1104); Packaging Problem (3007); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Tissue Damage (2104); Radiation Exposure, Unintended (3164); No Code Available (3191)
Date of Event 07/12/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter: during a laparoscopic procedure, the device the obturator/ trocar broke.Procedure converted to open procedure.A device once it was pushed through the patient's abdomen the white tip that retracts out of the sheath while pressure was being exerted snapped off.This white piece of plastic has not been able to be recovered after an x-ray and further surgery was needed to open patient to try and find the object.The surgical time extended 30 minutes or more due to the product problem.Both times the plastic has not be located.There was permanent tissue damage as a result of this problem.The incision was extended more than 1 inch (2.54 cm).No patient injury has been noted.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of five devices.The visual inspection of the returned product noted that on device one there were gouges at the distal end of the trocar.The tip of the white retractable sheath was broken off.The visual inspection of the other four devices noted that they were received intact in the appropriate packaging.Pmv performed functional testing of device one: the device passed an air leak test.Pmv performed functional testing of the other four devices; the devices were removed from their packaging, they passed an air leak test and all other components functioned properly.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Analysis concluded there were no assembly component related failures.Replication of the gouges at the distal end of the trocar and the broken tip of the white retractable sheath may occur when the devices are mishandled during clinical application.Based on the evidence available the reported condition was confirmed.Should new information become available, the file will be re-opened and the investigation summary will be amended as appropriate.If information is provided in the future, a supplemental report will be issued.

Brand Name
VERSAPORT PLUS
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DO  0101
MDR Report Key6784560
Report Number9612501-2017-05928
Device Sequence Number1491710
Product Code GCJ
UDI-Device Identifier10884521076495
UDI-Public10884521076495
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K081169
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 08/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Model NumberNB12STF
Device Catalogue NumberNB12STF
Device Lot NumberJ6J2578X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/04/2017
Initial Date Received by Manufacturer 07/12/2017
Supplement Date Received by Manufacturer08/24/2017
Initial Report FDA Received Date08/10/2017
Supplement Report FDA Received Date09/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;